Alert archive / Louisiana / Tornado Warnings in 2020

Tornado Warning 33, NWS Shreveport, LA

April 19, 2020Grant Parish, Natchitoches Parish, Winn Parish, Louisiana

NWS Shreveport, LA issued this tornado warning at Apr 19, 2020, 1:19 PM CDT for Grant Parish, Natchitoches Parish, Winn Parish, Louisiana. It was in force for 41 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 19, 2020, 1:19 PM CDT (18:19 UTC)
Expired
Apr 19, 2020, 2:00 PM CDT
In force
41 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Grant Parish, LA, Natchitoches Parish, LA, Winn Parish, LA

The radar

The Ft Polk radar (KPOE), 54 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 19, 1:26 PM CDTTSTM WND DMG5 Sw Natchez, LATREES SNAPPED ON HIGHWAY 120 IN FLORA, LA.
Apr 19, 1:26 PM CDTTSTM WND DMG5 Sw Natchez, LATREE DOWN AND POWER LINES DOWN IN THE FLORA COMMUNITY.
Apr 19, 1:45 PM CDTTSTM WND DMG4 Sw Natchez, LATREES AND POWER POLES DOWN ON HWY 478 NEAR FLORA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 8:41 AM CDTTornado WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 6.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2020-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 561 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2020-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 298 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
561 J/kg
Mixed-layer CIN
-198 J/kg
Mixed-layer LCL
551 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
298 m²/s²
0-3 km storm-relative helicity
227 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

823 
WFUS54 KSHV 191819
TORSHV
LAC043-069-127-191900-
/O.NEW.KSHV.TO.W.0033.200419T1819Z-200419T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
119 PM CDT Sun Apr 19 2020

The National Weather Service in Shreveport has issued a

* Tornado Warning for...
  West central Grant Parish in north central Louisiana...
  East central Natchitoches Parish in northwestern Louisiana...
  Southwestern Winn Parish in north central Louisiana...

* Until 200 PM CDT.
    
* At 118 PM CDT, a severe thunderstorm capable of producing a 
  tornado was located 9 miles southwest of Natchitoches, or 
  near Provencal, moving east at 45 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Montgomery around 140 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Melrose, Flora, Provencal, Natchez, Bermuda, Aloha and St. Maurice.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3158 9324 3170 9325 3180 9269 3155 9266
TIME...MOT...LOC 1818Z 265DEG 40KT 3164 9318 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

15
1 follow-up statement
764 
WWUS54 KSHV 191847
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
147 PM CDT Sun Apr 19 2020

LAC069-191855-
/O.CAN.KSHV.TO.W.0033.000000T0000Z-200419T1900Z/
Natchitoches LA-
147 PM CDT Sun Apr 19 2020

...THE TORNADO WARNING FOR EAST CENTRAL NATCHITOCHES PARISH IS
CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 300 PM CDT for north central
Louisiana.

LAT...LON 3163 9288 3172 9293 3174 9294 3180 9269
      3162 9267
TIME...MOT...LOC 1845Z 260DEG 40KT 3168 9285 

$$

LAC043-127-191900-
/O.CON.KSHV.TO.W.0033.000000T0000Z-200419T1900Z/
Grant LA-Winn LA-
147 PM CDT Sun Apr 19 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR WEST
CENTRAL GRANT AND SOUTHWESTERN WINN PARISHES...
    
At 146 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Montgomery, or 15 miles east of Natchitoches, 
moving east at 45 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation. At 125 PM, trees and power lines 
         were downed from this storm near the Flora community in 
         Southern Natchitoches Parish. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
west central Grant and southwestern Winn Parishes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 3163 9288 3172 9293 3174 9294 3180 9269
      3162 9267
TIME...MOT...LOC 1845Z 260DEG 40KT 3168 9285 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

15

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 19, 12:53 PM CDT, 26 minutes earlier.

Area forecast discussion, Apr 19, 12:53 PM CDT, 26 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1253 PM CDT Sun Apr 19 2020

.AVIATION...

For the 19/18z TAF period...Active weather to across the region
over the next 12 hours. Latest radar imagery shows widespread
strong to severe thunderstorms moving across much of the area.
Thunderstorms will be capable of producing large hail, damaging
winds, and even some tornadoes. The severe weather threat will
begin to diminish as we head into the evening hours as a cold
front advances east along with an upper trough moving across the
Red River Valley. Widespread LIFR conditions are being seen across
the area and will continue through the end of this TAF period.
/33/

&&

.PREV DISCUSSION... /issued 849 AM CDT Sun Apr 19 2020/

UPDATE...

Tornado Watch #120 has been issued for all of our Louisiana
Parishes along with counties across east and deep east Texas along
and south of I-20. National Mosaic Radar imagery showing
thunderstorms developing along and west of I-45 between Houston
and Dallas. Expecting this activity to gradually increase in
coverage and intensity and eventually push into the area over the
next few hours. /33/

PREV DISCUSSION... /issued 441 AM CDT Sun Apr 19 2020/

SHORT TERM.../Today through Monday/

Another Significant Severe Weather Event Expected Today...

Sfc analysis early this morning indicates the warm front along the
TX/LA coast has begun its northward retreat with dew points in the
mid and upper 60s to lower 70s eventually spreading across much of
our region later this morning into the afternoon. The warm front
is progged to reach near the I-20 corridor by around midday just
as a cold front begins to shift east of I-35 in north central TX
toward the Ark-La-Tex. Looking aloft, a rather progressive and
potent upper level trough will be quickly ejecting eastward from
eastern NM across TX to provide ample forcing for rapid upscale
growth of thunderstorms in the expanding warm sector from East
Texas across much of North Louisiana through late this morning.
These storms may initially originate as clusters with an eventual
QLCS complex likely forming with continued progression farther
east. During this initial phase of convection, large hail and
damaging winds will be the most likely threats. However, as the
day wears on, the likelihood of more individual sfc-based storms
will increase, especially across much of North Louisiana and back
into Deep East Texas where a Moderate Risk of severe weather is
highlighted in SPC's Day 1 Convective Outlook. This area will be
of greatest concern for the possibility of several strong and
potentially long-tracked tornadoes due to the increasingly warm
and buoyant environment as instability approaches 2000-2500 J/kg
at the sfc and possibly higher into the afternoon with 0-1 km
shear values in the 300-400 m2/s2 range. Hence, the Moderate Risk
area is indicative of the increasing tornado threat as we shift
from late morning into the afternoon along and south of the warm
front, generally near the AR/LA border westward along I-20 in East
Texas which is encompassed in the Enhanced Risk area. The tornado
threat decreases sharply as you move farther north into Southwest
Arkansas and along the I-30 corridor where a Slight Risk is found.
Any severe storms across this area would most likely pose a large
hail or damaging wind threat from late morning through afternoon.

As the cold front enters the region later on today, the tornado
threat will gradually diminish from west to east as we approach
the evening hours. However, much like last weekend's severe event,
the upper trough will just begin to pivot into the region as it
tracks along the Red River Valley with additional strong to severe
convection possible from late afternoon through around sunset. If
this potential second round does materialize, large hail would be
the main concern along with damaging winds as a secondary threat.
Although the threat for flash flooding is generally low for this
event, cannot rule out some localized flooding where storms drop
an inch or two of rainfall in a short amount of time. Otherwise,
the severe weather threat should be wrapping up entirely by early
evening as the cold front quickly races toward the coast and upper
trough shifts east toward the Mississippi River. Much cooler air
will spill in behind the front as temperatures dip down into the
50s for overnight lows.

Post-frontal conditions on Monday may allow for partial clearing,
but expect cloud cover to generally linger through the day with
temperatures rebounding into the mid to upper 70s for afternoon
highs, very seasonable for this time of year as we look toward the
final third of this very active month of April.

/19/

LONG TERM.../Monday Night through Sunday Night/

Monday Night, we will be dealing with WNW flow aloft across much of
the Southern Plains/Lower Miss Valley. The cold front that will move
through our region late today into tonight will be located along the
SE TX/LA Gulf Coast to begin the period. Sfc ridging will be in
place across our region resulting in rather pleasant temperatures
Monday Night. As we move into Tue, sfc ridging will move well east
of our region, allowing for returning southerly component to our
wind and as a result, should see temperatures warming into the lower
80s across many locations. The warming trend will continue into
Tuesday Night as we should quickly see returning low level moisture
by this time ahead of our next storm system set to effect our area
Wed/Wed Night.

This next upper level trough will move quickly out of the Four
Corners Region of the country Tue Night and into the Plains on Wed.
Flow across the Southern Plains/Lower Miss Valley will quickly shift
from WNW to SW and we should begin to see good upper forcing moving
into at least our west half during the day Wed. Medium range progs
are showing good agreement with sfc cyclogenesis moving quickly out
of the OK/TX Pndl region of the country Wed Morning, into Eastern OK
late Wed Aftn and into Central AR early Thu Morning. Given this
track of the sfc low, our entire region should be well into the warm
sector as 2M dewpoints of 65+ should have returned to our northern
most zones with 70+ dewpoints possibly as far north as the I-20
Corridor late Wed Aftn/Night. Adding to this the likelihood of the
trough ejecting out with a negative tilt given LFQ region of a 120Kt
upper jet and with an obvious uptick in instability ahead of this
trough axis late Wed/Wed Night with increasing mid level and low
level shear parameters, there is enough confidence in adding severe
wording to our weather grids and given PWAT values nearing 2 inches
during this timeframe as well, will add heavy rain wording to the
grids as well. Depending on how much rainfall our region sees over
the next 24 hours, this mid week system could result in more
widespread flooding concerns but timing of the system is critical
thus will continue to monitor.

We lose the effects of the trough early on Thu but there is no rest
for the weary as there are indications of yet another trough that
could bring strong storms back into our region as early as Friday
into Friday Night but given the wide temporal range in the medium
range, will just advertise low end chance pops for now.

13

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  57  76  56  82 /  30   0   0  10
MLU  56  74  54  81 /  60   0   0  10
DEQ  51  74  49  80 /  30   0   0  10
TXK  54  73  53  80 /  30   0   0  10
ELD  53  75  49  81 /  50   0   0  10
TYR  57  76  57  82 /  10   0   0  10
GGG  56  76  54  83 /  10   0   0  10
LFK  59  79  59  85 /  10   0   0  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

33/19/13
Hazardous weather outlook, Apr 19, 3:54 AM CDT, 9 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
354 AM CDT Sun Apr 19 2020

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-201200-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
354 AM CDT Sun Apr 19 2020

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Another widespread severe weather outbreak is likely today through
this evening across much of the Four State Region. Very large
hail, destructive wind gusts and isolated tornadoes, some long
tracked and significant, will be possible. The greatest tornado
threat should be across Deep East Texas into all of Northern and
Northeast Louisiana, late this morning through the afternoon
hours. Another severe weather threat may materialize this evening
into the early overnight hours near and north of the Interstate 20
Corridor of Northeast Texas and Northern Louisiana. The threat
with this secondary severe weather possibility would be large hail
and damaging wind gusts. While very heavy downpours will be
possible today, flash flooding should stay confined to flood prone
areas with widespread flooding not likely through tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Another round of severe weather will be possible late Wednesday
through Wednesday Night across the Four State Region. While
details are still far from certain at this time, this mid week
system is concerning for a large portion of our region with an
excessive heavy rainfall threat as well.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will be necessary for today into
this evening. Please relay any information about observed severe
weather to the NWS while following all local, state, and CDC
guidelines.

13

In the hours before

Local storm report, Apr 19, 11:27 AM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1127 AM CDT SUN APR 19 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     TSTM WND DMG     5 E ALTO                31.66N 94.99W
04/19/2020                   CHEROKEE           TX   BROADCAST MEDIA

            LARGE TREE BLOCKING THE ROAD 5 MILES EAST OF
            ALTO ON HWY 21.

&&

25
Special weather statement, Apr 19, 11:46 AM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1146 AM CDT Sun Apr 19 2020

TXZ108>110-124-125-191730-
Upshur TX-Camp TX-Wood TX-Franklin TX-Titus TX-
1146 AM CDT Sun Apr 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FRANKLIN...NORTHERN
WOOD...NORTHWESTERN UPSHUR...SOUTHERN TITUS AND CAMP COUNTIES UNTIL
1230 PM CDT...

At 1146 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Quitman, or 15 miles north of Mineola, moving east
at 60 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Mount Pleasant, Pittsburg, Winnsboro, Leesburg, Quitman, Scroggins,
Pleasant Grove, Newsome, Purley, Forest Hill, Winfield, Alba, Yantis,
Miller's Cove, Rocky Mound, Perryville, Hopewell, Monticello, Roeder
and Harvard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3296 9531 3312 9531 3326 9494 3293 9480
      3275 9564 3296 9566
TIME...MOT...LOC 1646Z 249DEG 51KT 3288 9557

19
Special weather statement, Apr 19, 11:49 AM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1149 AM CDT Sun Apr 19 2020

TXZ136-149-150-191730-
Cherokee TX-Smith TX-Rusk TX-
1149 AM CDT Sun Apr 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SMITH...WESTERN RUSK
AND NORTHERN CHEROKEE COUNTIES UNTIL 1230 PM CDT...

At 1148 AM CDT, Doppler radar was tracking a strong thunderstorm near
Reese, or near Jacksonville, moving east at 60 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Jacksonville, Henderson, Bullard, Troup, New London, Arp, Mount
Selman, Ponta, Joinerville, Mixon, Turnertown, Reese, New Salem,
Minden, New Summerfield, Gallatin, Cuney, Concord, Brachfield and
Laneville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 300 PM CDT for northeastern
Texas.

LAT...LON 3199 9545 3201 9543 3204 9544 3205 9542
      3207 9544 3208 9542 3209 9543 3232 9475
      3200 9462 3179 9540 3183 9541 3185 9544
      3188 9543 3190 9544 3192 9542 3196 9545
TIME...MOT...LOC 1648Z 248DEG 51KT 3195 9537

19
Local storm report, Apr 19, 11:55 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1155 AM CDT SUN APR 19 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     HAIL             8 NW APPLEBY            31.79N 94.70W
04/19/2020  E0.88 INCH       NACOGDOCHES        TX   PUBLIC

            ESTIMATED 40 MPH WINDS AND NICKEL HAIL.

&&

25
Special weather statement, Apr 19, 1:09 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Shreveport LA
109 PM CDT Sun Apr 19 2020

LAZ001-002-010>012-TXZ151-191900-
De Soto LA-Bossier LA-Bienville LA-Red River LA-Caddo LA-Panola TX-
109 PM CDT Sun Apr 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DE SOTO...NORTHWESTERN
RED RIVER...SOUTHEASTERN CADDO...SOUTHWESTERN BIENVILLE...
SOUTHEASTERN BOSSIER PARISHES IN NORTHWESTERN LOUISIANA AND
SOUTHEASTERN PANOLA COUNTIES UNTIL 200 PM CDT...

At 109 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Logansport, or 19 miles west of Mansfield, moving east
at 70 mph.

Half inch hail will be possible with this storm.

Locations impacted include...
Stonewall, Ringgold, Hall Summit, Keachi, Castor, Grand Cane,
Longstreet, Jamestown, Gloster, Keat Chie, Frierson, Caspiana,
Kingston, Loggy Bayou, Ninock, Kickapoo, Mc Dade and Reeds Store.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 300 PM CDT for northwestern
Louisiana...and northeastern Texas.

LAT...LON 3200 9408 3217 9414 3242 9318 3221 9314
TIME...MOT...LOC 1808Z 252DEG 64KT 3211 9401

15
Special weather statement, Apr 19, 1:13 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Shreveport LA
113 PM CDT Sun Apr 19 2020

TXZ110>112-124>126-136>138-191915-
Upshur TX-Gregg TX-Smith TX-Harrison TX-Cass TX-Camp TX-Marion TX-
Wood TX-Morris TX-
113 PM CDT Sun Apr 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SMITH...WESTERN
MARION...SOUTHWESTERN CASS...NORTHWESTERN HARRISON...SOUTHEASTERN
WOOD...UPSHUR...SOUTHERN MORRIS...SOUTHEASTERN CAMP AND NORTHWESTERN
GREGG COUNTIES UNTIL 215 PM CDT...

At 112 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rosewood, or 12 miles west of Gilmer, moving east at 45 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Longview, White Oak, Gladewater, Gilmer, Hughes Springs, Lone Star,
Big Sandy, Hawkins, Ore City, Clarksville City, East Mountain,
Harleton, Diana, Rosewood, Jenkins, West Mountain, Cedar Springs,
Winona, Avinger and Union Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Tornado Watch remains in effect until 300 PM CDT for northeastern
Texas.

LAT...LON 3249 9518 3275 9529 3305 9459 3266 9445
TIME...MOT...LOC 1812Z 249DEG 38KT 3268 9516

50

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 9:13 PM CDTSpecial Weather StatementSHVBossier, Caddo62 min
Apr 18, 9:59 PM CDTSpecial Weather StatementSHVBossier, Claiborne, Webster46 min
Apr 19, 10:17 AM CDTSpecial Weather StatementSHVSabine43 min
Apr 19, 10:33 AM CDTSevere Thunderstorm WarningSHVDe Soto, Sabine42 min
Apr 19, 10:47 AM CDTSevere Thunderstorm WarningSHVBossier, Caddo, De Soto43 min
Apr 19, 11:06 AM CDTSpecial Weather StatementSHVGrant, Winn39 min
Apr 19, 11:06 AM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Caddo, De Soto, Red River, Webster39 min
Apr 19, 11:24 AM CDTSpecial Weather StatementSHVOuachita51 min
Apr 19, 11:40 AM CDTSevere Thunderstorm WarningSHVBienville, Jackson, Natchitoches, Red River, Winn65 min
Apr 19, 11:48 AM CDTSevere Thunderstorm WarningSHVSabine57 min
Apr 19, 12:08 PM CDTSevere Thunderstorm WarningSHVDe Soto, Natchitoches, Red River, Sabine67 min
Apr 19, 12:34 PM CDTSevere Thunderstorm WarningSHVNatchitoches, Sabine41 min
Apr 19, 1:01 PM CDTFlash Flood WarningSHVOuachita5 hr
Apr 19, 1:06 PM CDTSevere Thunderstorm WarningSHVGrant, Natchitoches, Sabine, Winn54 min
Apr 19, 1:09 PM CDTSpecial Weather StatementSHVDe Soto51 min
Apr 19, 1:39 PM CDTSevere Thunderstorm WarningSHVCaldwell, LaSalle, Winn52 min
Apr 19, 1:51 PM CDTSevere Thunderstorm WarningSHVGrant, LaSalle, Winn54 min
Apr 19, 1:56 PM CDTTornado WarningSHVGrant, LaSalle, Winn39 min
Apr 19, 2:12 PM CDTSevere Thunderstorm WarningSHVCaddo, De Soto, Red River, Sabine48 min
Apr 19, 2:36 PM CDTSpecial Weather StatementSHVSabine39 min
Apr 19, 2:43 PM CDTSevere Thunderstorm WarningSHVSabine50 min
Apr 19, 2:47 PM CDTSpecial Weather StatementSHVBienville43 min
Apr 19, 4:00 PM CDTSevere Thunderstorm WarningSHVSabine45 min
Apr 19, 4:15 PM CDTSpecial Weather StatementSHVNatchitoches, Winn60 min
Apr 19, 4:34 PM CDTSevere Thunderstorm WarningSHVGrant, Natchitoches, Sabine56 min
Apr 19, 5:08 PM CDTSevere Thunderstorm WarningSHVCaldwell, Grant, LaSalle, Winn52 min

Nearby

Tornado Warnings in Louisiana, 2020Every tornado warning in 2020Tornadoes in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.